Thanks Marilyn, that is helpful and very encouraging. I do realise that not everyone can tolerate oral "bishbosh" but as you say, it does keep the levels more stable than a monthly IV infusion. I didn't notice increased pain before my IV was due - it seems to affect some people but not others . Hope this helps, Julie and anyone else following this.
Keep us posted, Julie!
Hi Mrs Blue
Yes, my "episode" did show up on a bone scan earlier this year, so it confirmed progression, although by the time I had the bone scan, the pain had reduced! At the time I spoke to my onc team about perhaps the need to change to an IV bisphosphonate, but they really wanted me to stay on Bondronat, as they feel that IV ones make identifying progression difficult, because the "dip" towards the end of the month, before the next dose, can frequently give us pain. Bondronat tablets keep the drug at a steady & stable level, so don't give us that problem.
Glad to hear that your onc was able to sort your hip met and hope you're doing well on Bondronat now.
That's very interesting, about the Bondronat dealing with your bone pain despite progression. But did the progression show up on a bone scan, I wonder? or was it "only" pain as a symptom? When I had my first rescan 1 year after dx (on IV pamidronate), I was disappointed when it showed progression of my hip met - had to change to IV Zometa instead of the hoped-for tablets. (Thankfully the Zometa did the job, and I'm now on Bondronat.)
Like Dawn, Katherine & MrsBlue, I'm also surprised that your onc team hasn't prescribed bisphosphonates to deal with your bone mets, especially as Zoladex & Femara can give bones a tough time. I've been taking Bondronat (ibandronic acid tablets) for five years, since my bone (and liver) mets dx -- I've had several episodes of bone met progression during this period, with a couple of weeks of new bone pain each time, but then the Bondronat has "kicked in" and the pain has reduced without any other treatment (e.g. rads or stronger pain-killers).
Julie - it's good that you had improvement in lung/bones so soon after treatment, bones can take a long time to begin to heal... however, as others have suggested, I think you should ask again about bisphosphonates. These drugs are important for those of us on treatments such as Femara, which block oestrogen, and can cause loss of bone density.
i can only second what Dawn has said - I am on zometa for my bone mets and they really arent the main issue at all, - I thought it was standard treatment and people were usually offered pamidronate or zometa.
I really dont know why i am not on them. They were mentioned at the beginning and I have brought it up a few times. I just presumed it was not followed up because the pain had improved.
Thankyou I will certainly be more assertive.
Julie I don't understand why you havent had bisphosphonates. I think if you are experiencing new pain you need to speak to your oncologist and I think I would want to know why no bisphos. Don't panic - I have had bone mets since 2002 which were very extensive then & continued to grow till bisphos. got them under control. I am also on herceptin. Certainly bisphos are standard treatment with bone mets. There are 3 widely used at the mo and they are zometa (zoledronic acid), pamidronate - these are both infusions. There is also an oral type - ibandronate.
Hello everyone. Am having a bit of a panic and just wondered if anybody has any advice.
I was diagnosed with secondaries in spine and lungs in April.Diagnosed after having pain in my back investigated. I am having herceptin, zoladex and femara as treatment. I also had some rads on spine.
There was a big improvement and ct scans at end of Sept. showed nodule in lung has shrunk and bone shows signs of healing and new growth.
However now the pain in my back is back again.
What I am wondering is has this happened to anyone else? Could it be the cancer back raging already?In one month back to square one!!
I have never had biphosphonates, might they help? Does healing bone hurt?
Well I will see my onc but just wondered if anybody else could offer advice.